Alert archive / New York / Small Craft Advisories in 2011

Small Craft Advisory 8, NWS Buffalo, NY

January 18, 2011

NWS Buffalo, NY issued this small craft advisory at Jan 18, 2011, 3:05 PM EST. It took effect at Jan 19, 2011, 6:00 AM EST. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Jan 18, 2011, 3:05 PM EST (20:05 UTC)
In effect from
Jan 19, 2011, 6:00 AM EST
Expired
Jan 19, 2011, 2:00 PM EST
In force
8 hr
Issued by
NWS Buffalo, NY

The text

As transmitted, in the capitals the NWS used until 2016.

322 
WHUS71 KBUF 182005
MWWBUF

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
305 PM EST TUE JAN 18 2011

LOZ042>044-190415-
/O.NEW.KBUF.SC.Y.0008.110119T1100Z-110119T1900Z/
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN
BEACH-
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
305 PM EST TUE JAN 18 2011

...SMALL CRAFT ADVISORY IN EFFECT FROM 6 AM TO 2 PM EST
WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 6 AM TO 2 PM EST WEDNESDAY. 

* WINDS...NORTH 15 TO 25 KNOTS VEERING NORTHWEST IN AFTERNOON.

* WAVES...BUILDING TO 3 TO 5 FEET.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

SFM
2 follow-up statements
814 
WHUS71 KBUF 190836
MWWBUF

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
336 AM EST WED JAN 19 2011

LOZ042>044-191645-
/O.CON.KBUF.SC.Y.0008.110119T1100Z-110119T1900Z/
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN
BEACH-
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
336 AM EST WED JAN 19 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 PM EST THIS
AFTERNOON...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 PM EST THIS
AFTERNOON. 

* WINDS...NORTH 15 TO 20 KNOTS DIMINISHING IN THE AFTERNOON.

* WAVES...3 TO 5 FEET THROUGH EARLY AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
495 
WHUS71 KBUF 191505
MWWBUF

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
1005 AM EST WED JAN 19 2011

LOZ042>044-191900-
/O.CON.KBUF.SC.Y.0008.000000T0000Z-110119T1900Z/
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN
BEACH-
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
1005 AM EST WED JAN 19 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 PM EST THIS
AFTERNOON...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 PM EST THIS
AFTERNOON. 

* WINDS...NORTH 15 TO 20 KNOTS DIMINISHING IN THE AFTERNOON.

* WAVES...3 TO 5 FEET THROUGH EARLY AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Buffalo, NY wrote its last area forecast discussion before this small craft advisory went out at Jan 18, 12:47 PM EST, 2 hours 18 minutes earlier.

Area forecast discussion, Jan 18, 12:47 PM EST, 2 hours 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BUFFALO NY
1247 PM EST TUE JAN 18 2011

.SYNOPSIS...
A WEAK AREA OF LOW PRESSURE WILL APPROACH THE REGION TODAY AND BRING
A MIXED BAG OF PRECIPITATION TO THE AREA. TEMPERATURES WILL RISE
ABOVE FREEZING FOR THE FIRST TIME IN OVER 2 WEEKS IN MOST PLACES
TODAY. COLDER AIR WILL FILTER BACK INTO THE REGION TONIGHT ALONG
WITH SOME LIGHT SNOW. THE LIGHT SNOW WILL SLOWLY TAPER OFF LATER
WEDNESDAY AS HIGH PRESSURE BEGINS TO BUILD INTO THE GREAT LAKES.
ANOTHER COMPLEX AREA OF LOW PRESSURE WILL MOVE THROUGH THE GREAT
LAKES AND MID ATLANTIC TOWARDS THE END OF THE WEEK WITH ACCUMULATING
SNOW POSSIBLE THURSDAY NIGHT AND FRIDAY.

&&

.NEAR TERM /THROUGH TONIGHT/...
1145 AM UPDATE...HAVE DROPPED THE WINTER WEATHER ADVISORY FOR THE
EASTERN LAKE ONTARIO REGION. TEMPS HAVE RISEN ABOVE THE
FREEZING MARK AND RADAR SHOWS THAT MOST PRECIP IS MOVING NORTHEAST
AND OUT OF THE AREA.

THROUGH THIS MORNING THE COMBINATION OF THE WEAK SHORTWAVE AND
ISENTROPIC LIFT WILL PRODUCE AN AREA OF LIGHT PRECIP MOVING FROM
SOUTHWEST TO NORTHEAST ACROSS THE AREA. THE PRECIP SHOULD ONLY LAST
FOR A FEW HOURS AT MOST LOCATIONS. BOTH NAM AND GFS POINT SOUNDINGS
CONTINUE TO SUGGEST A WARM LAYER ALOFT...WITH THE WARMEST TEMPS
ALOFT FOUND ALONG THE THRUWAY CORRIDOR FROM THE FINGER LAKES BACK TO
WESTERN NY...WITH COOLER TEMPS ALOFT NEAR THE PA STATE LINE. THIS
WILL LIKELY LEAD TO A MIXED BAG OF FREEZING RAIN...SLEET AND SNOW
FOR A FEW HOURS THIS MORNING FROM THE NIAGARA FRONTIER EAST TO THE
GENESEE VALLEY AND NORTHERN FINGER LAKES. MAY ALSO SEE A BRIEF MIX
IN CHAUTAUQUA COUNTY AS WELL BEFORE TEMPS RISE ABOVE FREEZING ALONG
THE LAKESHORE. AMOUNTS WILL BE VERY LIGHT WITH JUST A FEW HUNDREDTHS
LIQUID EQUIVALENT...BUT IT DOES NOT TAKE MUCH TO RESULT IN ICY
TRAVEL ON UNTREATED ROADS. ANOTHER CONSIDERATION...AFTER ALL THE
COLD WEATHER AND TIME OF DAY IN THE EARLY MORNING...PAVEMENT TEMPS
MAY LAG BEHIND AIR TEMPS FOR A FEW HOURS WITH FREEZING RAIN STILL
POSSIBLE BRIEFLY EVEN AS AIR TEMPS MOVE JUST ABOVE FREEZING.

DOWN IN THE INTERIOR SOUTHERN TIER...MODEL POINT SOUNDINGS SUGGEST
THE COLUMN WILL STAY COLD ENOUGH FOR MAINLY LIGHT SNOW ACROSS
CATTARAUGUS AND ALLEGANY COUNTY WITH A DUSTING TO AN INCH
ACCUMULATION POSSIBLE THERE.

BY MID MORNING EXPECT THE STEADIER PRECIP TO BE PUSHING EAST OF THE
WESTERN END OF THE STATE. SURFACE TEMPS WILL MOVE ABOVE FREEZING
WITH ANY LINGERING PRECIP CHANGING OVER TO SCATTERED RAIN SHOWERS
BEFORE ENDING BY MIDDAY.

FARTHER EAST...THIS INITIAL BATCH OF WARM ADVECTION PRECIP WILL
ARRIVE BY DAYBREAK OR SHORTLY AFTER. IN ADDITION...A SURGE OF
MOISTURE AND LIFT ALONG THE EDGE OF A DEVELOPING COASTAL LOW WILL
ALSO CLIP THE EASTERN LAKE ONTARIO REGION TODAY...ESPECIALLY LEWIS
COUNTY. THIS WILL BRING SOMEWHAT GREATER QPF TO THAT REGION TODAY
WITH UP TO A QUARTER INCH LIQUID EQUIVALENT. MODEL POINT SOUNDINGS
SUGGEST THIS WILL BE SNOW INITIALLY AT ONSET...BUT BOTH THE NAM AND
GFS SHOW ENOUGH WARM AIR ALOFT FOR A FEW HOURS DURING THE LATE
MORNING THROUGH MID AFTERNOON TO ALLOW FOR A MIX WITH SLEET AND
FREEZING RAIN FOR AT LEAST SOME OF THE AREA. EXPECT 1-2 INCHES OF
SNOW ACCUMULATION WITH UP TO A TENTH OF AN INCH OF ICE IN AREAS
WHICH REMAIN FREEZING RAIN FOR SEVERAL HOURS. FOR BOTH SNOW AND ICE
EXPECTED THE GREATER AMOUNTS TO BE EAST OF INTERSTATE 81. CLOSER TO
LAKE ONTARIO TEMPS SHOULD CREEP ABOVE FREEZING THIS AFTERNOON
DECREASING THE POTENTIAL FOR SNOW AND ICE ACCUMULATION. ALL OF THIS
PRECIP WILL BEGIN TO TAPER OFF AND END BY MID TO LATE AFTERNOON AS
THE INITIAL SURGE OF MOISTURE FROM THE DEVELOPING COASTAL MOVES INTO
NORTHERN NEW ENGLAND.

EXPECT MUCH OF THE AREA TO BE IN A DRY SLOT EARLY THIS EVENING
BETWEEN THE COASTAL LOW AND THE WEAK TROUGH TO OUR WEST. BY MID
EVENING MOISTURE AND LIFT FROM THE UPSTREAM TROUGH WILL MOVE BACK
INTO WESTERN NY WITH LIGHT SNOW DEVELOPING FROM WEST TO EAST. THE
SNOW MAY BEGIN AS A BRIEF PERIOD OF RAIN...BUT SOUNDINGS QUICKLY
COOL ENOUGH TO SUPPORT ALL SNOW BY MID TO LATE EVENING. THE SNOW
WILL GRADUALLY OVERSPREAD THE REST OF THE AREA OVERNIGHT.
ACCUMULATIONS WILL BE LIGHT...WITH AN INCH OR SO ACROSS WESTERN NY
AND UP TO 2 INCHES ALONG THE CHAUTAUQUA RIDGE WITH SOME UPSLOPE
CONTRIBUTION LATE TONIGHT. FROM THE GENESEE VALLEY EAST EXPECT LESS
THAN AN INCH BY DAYBREAK.

&&

.SHORT TERM /WEDNESDAY THROUGH THURSDAY/...
COLDER AIR WILL BE WORKING ITS WAY BACK ACROSS THE REGION WEDNESDAY
ON THE BACK SIDE OF THE LOW WORKING OFF THE NEW ENGLAND COAST.
DEEP MOISTURE AND CYCLONIC UPSLOPE SHOULD GIVE MOST AREAS A MINOR
ACCUMULATING SNOWFALL DURING THE DAY WEDNESDAY. PROBABLY IN THE
1-3 INCH RANGE ALTHOUGH COULD BE A BUT HIGHER ALONG THE CHAUTAUQUA
RIDGE. THE COLDER AIR INFILTRATING THE AREA FROM THE NORTHWEST
WILL BRING STEADY OR SLOWLY FALLING TEMPERATURES.

WEAK RIDGING BUILDS IN LATE WEDNESDAY NIGHT AND THURSDAY. STILL
COULD SEE SOME LINGERING LAKE ACTIVITY SOUTHEAST OFF THE LAKES BUT
ANYTHING ADDITIONAL DURING THIS TIME FRAME WILL BE LIMITED AS DRIER
AIR GETS ENTRAINED.

A DRY PERIOD THURSDAY WITH SOME SUNSHINE...BUT THEN CLOUDS WILL
INCREASE AHEAD OF NEXT NORTH-SOUTH TROUGH APPROACHING FROM THE WEST.
WILL MAINTAIN CHANCE FOR LIGHT SNOW DURING THE AFTERNOON IN THE
WEST.

&&

.LONG TERM /THURSDAY NIGHT THROUGH TUESDAY/...
MODELS IN DECENT AGREEMENT NOW DURING THIS PERIOD...WITH THE
EXCEPTION OF SUNDAY. TEMPS WILL REMAIN WELL BELOW NORMAL DURING THIS
COLDEST TIME OF THE YEAR AND THAT IS NOTABLE. THE TROUGH NOTED ABOVE
WILL CROSS OUR AREA THURS NT AND FRI MORNING WITH SOME LIGHT SNOW
BEFORE SLOWING AND ALLOWING A SFC LOW TO DEVELOP OVER THE MID
ATLANTIC COAST WHICH WILL CAUSE MORE TROUBLE TO OUR EAST FRIDAY BUT
AGAIN TOO FAR EAST TO BOTHER US MUCH. BUT...SHOT OF ARCTIC AIR WILL
FOLLOW FRI AFTERNOON AND SATURDAY WITH A RIDGE BUILDING SOUTHWARD
FROM ONTARIO. VERY LITTLE LK EFFECT THIS TIME...WITH ERIE MOSTLY
FROZEN AND LITTLE FETCH OFF ONTARIO ON NORTHERLY FLOW. WILL CARRY
CHC POPS FRI NT SE OF LK ONTARIO...AND ONLY 20 POPS FOR A DRY
SAT/SAT NT. TEMPS WILL BE FRIGID THOUGH WITH 850 MB TEMPS OF
-20C...LOOK FOR MAXES IN TEENS AND MINS ZERO OR BELOW FRI NT AND
MAYBE SAT NT.

MODELS DIVERGE A BIT ON SUNDAY...WITH GFS TAKING WEAK
DISTURBANCE/CLIPPER THROUGH THE OHIO VALLEY AND WELL SOUTH OF US
WITH HIGH PRESSURE REMAINING IN CONTROL. THIS WOULD RESULT IN DRY WX
THROUGH SUNDAY AND MOST OF MONDAY WITH FRIGID TEMPS ON SUNDAY AND
SLIGHT MODERATION MONDAY. ECMWF TAKES THE CLIPPER NORTH OF OUR
REGION SUNDAY...THIS WOULD RESULT IN SOME SNOW SHOWER ACTIVITY
IMMEDIATELY AHEAD AND ESPECIALLY BEHIND IT...ALTHOUGH RIDGING
RETURNS FOR MONDAY. HPC SPLITS THE DIFFERENCE...SO FOR NOW WILL GO
WITH CHC POPS SUNDAY AND DRY MONDAY. TEMPS STILL BELOW NORMAL BUT
NOT QUITE AS HARSH.

&&

.AVIATION /18Z TUESDAY THROUGH SUNDAY/...
WARM SECTOR AHEAD OF APPROACHING COLD FRONT HAS RAISED TEMPS TO THE
MID TO UPPER 30S AND RESOLVED ANY FREEZING PRECIP ISSUES. EXPECT
GENERALLY VFR CONDITIONS THROUGH ABOUT 21Z THEN MVFR CIGS WILL
SPREAD FROM WEST TO EAST. LIGHT RAIN WILL PRECEDE THE COLD FRONT
BETWEEN 18Z TO 23Z IN THE WEST...AND 22Z TO -2Z EAST OF LAKE ONTARIO
DONT EXPECT THE RAIN TO REDUCE VSBYS. WITH THE ONSET OF LIGHT SNOW
AFTER 00Z WE CAN EXPECT LOWER MVFR CIGS AND IFR VSBY THROUGH 12Z
THEN MVFR CIGS AND VSBYS 12Z TO 18Z WEDNESDAY.

.OUTLOOK...
WEDNESDAY...IFR IN LIGHT SNOW EARLY IMPROVING TO MVFR LATER ON AS
SNOW DIMINISHES.
THURSDAY...MAINLY MVFR/VFR.
THURSDAY NIGHT AND FRIDAY...IFR IN SNOW.
SATURDAY...MAINLY VFR.
SUNDAY...MVFR IN LIGHT SNOW SHOWERS.

&&

.MARINE...
MODERATE SOUTHERLY WINDS WILL CONTINUE THROUGH MID MORNING. THIS
WIND DIRECTION KEEPS WAVE ACTION IN THE CANADIAN WATERS FOR THE MOST
PART...EXCEPT THE NORTHEAST END OF LAKE ONTARIO FROM STONY POINT TO
THE THOUSAND ISLANDS WHERE A SMALL CRAFT ADVISORY REMAINS IN EFFECT
THROUGH MID MORNING. WINDS WILL SUBSIDE LATER TODAY AS THE PRESSURE
GRADIENT RELAXES. WINDS WILL SWING AROUND TO THE NORTHWEST LATER
TONIGHT AND WEDNESDAY...WITH A BRIEF PERIOD OF SMALL CRAFT ADVISORY
CONDITIONS ON LAKE ERIE.

NOTE...YESTERDAY CLEAR SKIES ALLOWED FOR A GOOD LOOK AT LAKE ERIE
WITH ICE COVER NOW IN PLACE ALONG THE ENTIRE SHORELINE. THEREFORE
THE SMALL CRAFT ADVISORY PROGRAM HAS BEEN ENDED FOR THE SEASON ON
LAKE ERIE.

&&

.BUF WATCHES/WARNINGS/ADVISORIES...
NY...NONE.
MARINE...NONE.

&&

SYNOPSIS...HITCHCOCK
NEAR TERM...HITCHCOCK/WCH
SHORT TERM...TMA
LONG TERM...SFM
AVIATION...WCH
MARINE...HITCHCOCK
Hazardous weather outlook, Jan 18, 5:30 AM EST, 9 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BUFFALO NY
530 AM EST TUE JAN 18 2011

NYZ003-004-013-014-191030-
MONROE-WAYNE-LIVINGSTON-ONTARIO-
530 AM EST TUE JAN 18 2011

...WINTER WEATHER ADVISORY IN EFFECT UNTIL NOON EST TODAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEW YORK.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER WEATHER ADVISORY.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

NYZ001-002-010-011-191030-
NIAGARA-ORLEANS-NORTHERN ERIE-GENESEE-
530 AM EST TUE JAN 18 2011

...WINTER WEATHER ADVISORY IN EFFECT UNTIL 10 AM EST THIS MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEW YORK.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER WEATHER ADVISORY.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

NYZ012-019-085-191030-
WYOMING-CHAUTAUQUA-SOUTHERN ERIE-
530 AM EST TUE JAN 18 2011

...WINTER WEATHER ADVISORY IN EFFECT UNTIL 10 AM EST THIS MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEW YORK.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER WEATHER ADVISORY.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

THE POTENTIAL EXISTS FOR SEVERAL INCHES OF ACCUMULATING SNOW WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

NYZ020-021-191030-
CATTARAUGUS-ALLEGANY-
530 AM EST TUE JAN 18 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEW YORK.

.DAY ONE...TODAY AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

THE POTENTIAL EXISTS FOR SEVERAL INCHES OF ACCUMULATING SNOW WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

NYZ005>008-191030-
NORTHERN CAYUGA-OSWEGO-JEFFERSON-LEWIS-
530 AM EST TUE JAN 18 2011

...WINTER WEATHER ADVISORY IN EFFECT UNTIL 4 PM EST THIS AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NEW YORK.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER WEATHER ADVISORY.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

LEZ020-040-041-LOZ042>045-062>065-SLZ022-024-191030-
UPPER NIAGARA RIVER AND BUFFALO HARBOR-
LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK-
LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO-
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE
RIVER-
LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER-
SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG-
SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS-
530 AM EST TUE JAN 18 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE
ONTARIO AND SAINT LAWRENCE RIVER.

.DAY ONE...TODAY AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

In the hours before

Special weather statement, Jan 18, 9:33 AM EST, 5 hours 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
933 AM EST TUE JAN 18 2011

NYZ004>008-181630-
WAYNE-NORTHERN CAYUGA-OSWEGO-JEFFERSON-LEWIS-
INCLUDING THE CITIES OF...NEWARK...FAIR HAVEN...OSWEGO...
WATERTOWN...LOWVILLE
933 AM EST TUE JAN 18 2011

...WINTRY MIX THIS MORNING...

A LIGHT MIX OF SNOW...SLEET AND PATCHY FREEZING RAIN WILL CONTINUE
SOUTHEAST AND EAST OF LAKE ONTARIO THIS MORNING. AT 930 AM THE
BULK OF SLEET AND FREEZING RAIN WAS ALONG A STRETCH FROM EASTERN
WAYNE...NORTHERN CAYUGA AND CENTRAL AND SOUTHERN OSWEGO COUNTY.

TOWARDS THE NORTH...AND ESPECIALLY ACROSS THE TUG HILL AND NORTHERN
JEFFERSON ANY PRECIPITATION FALLING IS MORE IN THE FORM OF SNOW.

WHILE THIS PRECIPITATION IS LIGHT...BRIDGES AND OVERPASSES AS
WELL AS UNTREATED ROADS WILL LIKELY BECOME SLIPPERY. ROADS THAT
JUST APPEAR WET MAY IN FACT BE ICY.

THIS MIX PRECIPITATION WILL END FROM WEST TO EAST THROUGH THE DAY
TODAY...ENDING ACROSS MUCH OF EASTERN WAYNE AND NORTHERN CAYUGA
COUNTIES BETWEEN 10 AM AND 11 AM.

THOMAS

The office that day

Everything else NWS Buffalo, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 18, 3:23 AM ESTWinter Weather AdvisoryBUFCayuga, Chautauqua, Erie, Genesee, Jefferson, Lewis and 8 more8 hr

Nearby

Small Craft Advisories in New York, 2011Every small craft advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.